MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO DUODENOSCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO DUODENOSCOPE
Model Number ED-3490TK
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2020
Type of Reportable Event Malfunction
Event or Problem Description
Pentax medical was made aware of an event that occurred after reprocessing in the united states.The reported complaint that there endoscope was cultured at the facility and it came back positive, involving the pentax medical video duodenoscope, model ed-3490tk, serial number (b)(4).Environmental culture preliminary reports from (b)(6) 2020 sampling collection were provided to the user facility on (b)(6) 2020 testing identifying stenotrophomonas maltophilia, gram negative rods.Note: further studies sill in progress.The customer owned duodenoscope was received by pentax medical for evaluation on 21-sep-2020.The duodenoscope was inspected by pentax medical a service repair technician under service order (b)(4) and documented the following inspection findings on 24-sep-2020: distal cap - fixed type failed epoxy seal integrity inspection, operation channel- primary slice by accessory, primary operation channel resistance, right/ left brake knob markings faded, lightguide connector root brace cut, distal tip annual maintenance, passed dry leak test, lightguide prong cover glass set loose, passed wet leak test, middle lcb distal cover glass glue is missing, insertion tube bump at end of root brace, distal cap/ case cracked, fluid invasion not observed in control body, fluid invasion not observed in pve, connector, insertion tube mild discoloration at stage 2, insertion tube mild discoloration at stage 1, prism glass glue missing, segment compressed.The duodenoscope underwent repairs including the following components: o-rings and seals, air/water tube, deflector operating wire, deflector staycoil, operation channel, adjusting collar, bending rubber, segment attaching screw, distal case/cap, distal case attaching screw, insertion flexible tube, segment assy attaching screw, staycoil collar, segment staycoil assy imp-c/pb-free, rl pulley assy, ud pulley assy, o-ring(0.5x1.3) imp-1, o-ring (1.8x19.8).The video duodenoscope is currently awaiting organic resampling and final qc approval as of 09-oct-2020.Pentax model ed-3490tk, serial number (b)(4) has been routinely serviced at a pentax facility since the device was put into service on 24-mar-2016.The investigation is currently in process as of 09-oct-2020.
 
Additional Manufacturer Narrative
Evaluation summary: after reprocessing at the site, a culture test was performed and confirmed stenotrophomonas maltophilia, a gram-negative rod.The product was then sent to pentax and the following findings were found distal cap - failed fixed type epoxy seal integrity test, operating channel - primary slicing by accessory, primary operating channel resistance, right/left brake knob markings faded, light guide connector route brace cut, distal tip annual maintenance, dry leak test passed, light guide projection cover glass set loose, wet leak test passed.Intermediate lcb distal cover glass adhesive missing, insertion tube bump at root brace end, distal cap/case cracked, no liquid infiltration noted on control body, no liquid infiltration noted on pve, minor discoloration on connector, insertion tube stage 2, minor discoloration on insertion tube stage 1, prism glass adhesive missing, and segment compression.It is assumed that a combination of the above findings were related and that the reprocessing process was not fully implemented.It was noted in the dhr that all required inspections were passed and released.

Brand Name
PENTAX
Common Device Name
VIDEO DUODENOSCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
william goeller (temporary)
3 paragon drive
montvale, NJ 07645
8004315880
MDR Report Key10659519
Report Number9610877-2020-00168
Device Sequence Number14239243
Product Code FDT
UDI-Device Identifier04961333225903
UDI-Public04961333225903
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K161222
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberED-3490TK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2020
Supplement Date Received by Manufacturer09/09/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown